2 doctors weighed in:

Why does exceeding the recommended dose of indigestion meds cause additional stomach symptoms?

2 doctors weighed in
Dr. Elizabeth Yen
Pediatrics - Gastroenterology
1 doctor agrees

In brief: Overdose

Otc indigestion medications are usually salts of weak bases that try to neutralize stomach acids, and improve indigestion.
In higher doses than recommended, those same salts can contribute to loose stools and diarrhea.

In brief: Overdose

Otc indigestion medications are usually salts of weak bases that try to neutralize stomach acids, and improve indigestion.
In higher doses than recommended, those same salts can contribute to loose stools and diarrhea.
Dr. Elizabeth Yen
Dr. Elizabeth Yen
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified,
10 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors